MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Halo (2227); No Code Available (3191)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 19.5 diopter intraocular lens (iol) was implanted in the patient's left eye (os) on (b)(6) 2017.It was later explanted on (b)(6) 2018 due to patient complaints of halos, glare, and headaches.Reportedly, the patient complained of halos in every other scenario.At night, the patient complained of extreme halos, which cause squinting while driving.Also, under fluorescent lighting, everything took on white haze.When the patient used the computer, the white background of the monitor would swallow the black print.The patient also experienced headaches when watching television in a dark room.There was no incision enlargement.The lens was replaced with the same diopter, but different model of zcb00, a monofocal lens.Reportedly, the patient is doing fine.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7265426
Report Number9614546-2018-00137
Device Sequence Number1036485
Product Code MFK
UDI-Device Identifier05050474560079
UDI-Public(01)05050474560079(17)200906
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/06/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR